Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Phoenix, AZ

July 18, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 18, 2015, 5:56 PM MST for Maricopa County, Arizona. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 5:56 PM MST (00:56 UTC)
Expired
Jul 18, 2015, 11:45 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 116 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:05 PM MSTFLOOD2 E Wickenburg, AZUS 60 HWY CLOSED AT MP 111 DUE TO FLOODED ROADWAY AND UNABLE TO DRIVE ON ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS55 KPSR 190056
FFWPSR
AZC013-190345-
/O.NEW.KPSR.FF.W.0005.150719T0056Z-150719T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 845 PM MST
    
* AT 546 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THAT THUNDERSTORMS OVER THE REGION HAVE PRODUCED HEAVY RAIN ACROSS 
  THE WARNED AREA...WITH SOME GAUGES ALREADY REPORTING OVER TWO 
  INCHES OF RAIN. THERE HAVE ALREADY BEEN REPORTS OF STREET FLOODING 
  IN THE WICKENBURG AREA...WITH CASANDRO WASH NOW AT 6.7 
  FEET...WHICH IS ABOVE FLOOD STAGE. LOCAL FLASH FLOODING AT OTHER 
  LOCATIONS IS LIKELY TO BEGIN SHORTLY AS WELL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SURPRISE...WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3399 11271 3392 11243 3368 11241 3375 11297
      3400 11297

$$

MP
4 follow-up statements
134 
WGUS75 KPSR 190205
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
705 PM MST SAT JUL 18 2015

AZC013-190345-
/O.CON.KPSR.FF.W.0005.000000T0000Z-150719T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
705 PM MST SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
NORTHWESTERN MARICOPA COUNTY...

AT 651 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES HAVE 
REPORTED HEAVY RAIN OVER THE WARNED AREA...ANYWHERE FROM 1.50 INCHES 
TO OVER 4 INCHES OF RAIN HAVE BEEN MEASURED IN THE WARNED AREA. THIS 
VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME HAS RESULTED IN 
NUMEROUS REPORTS OF FLOODING ACROSS THE WICKENBURG AREA...WITH MANY 
WASHES RUNNING AT...OR ABOVE BANKFALL...WITH THE CASANDRO WASH GAUGE 
AT US 60 IN THE LAST HOUR RUNNING AS HIGH AS 8.01 FEET...WHICH WAS 
OVER 2 FEET ABOVE FLOOD STAGE. ALTHOUGH SOME AREA STREAMS AND WASHES 
ARE NOW BEGINNING TO FALL AS THE HEAVIEST RAIN MOVES OFF TO THE 
NORTH...CONTINUING RUNOFF WILL KEEP THE THREAT LEVEL FOR FLOODING 
ELEVATED FOR AT LEAST THE NEXT COUPLE OF HOURS.

SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE... 
SURPRISE...WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3399 11271 3392 11243 3368 11241 3375 11297
      3400 11297

$$

MP
102 
WGUS75 KPSR 190302
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
802 PM MST SAT JUL 18 2015

AZC013-190345-
/O.CON.KPSR.FF.W.0005.000000T0000Z-150719T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
802 PM MST SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
NORTHWESTERN MARICOPA COUNTY...

...THE HASSAYAMPA RIVER NEAR MORRISTOWN IS NOW NEAR BANKFULL...WITH 
A CURRENT STAGE AT 13.59 FT...AND THE PATTON ROAD DIP CROSSING HAS 
NOW BEEN CLOSED...

AT 800 PM MST...EMERGENCY MANAGEMENT...MEDIA...AND TRAINED SPOTTERS 
CONTINUE TO REPORT EXTENSIVE FLOODING ACROSS THE WARNED 
AREA...MAINLY IN THE WICKENBURG AREA. MANY AREA STREAMS AND WASHES 
CONTINUE TO RUN AT...OR ABOVE BANKFULL. ALTHOUGH SOME AREA STREAMS 
AND WASHES ARE NOW BEGINNING TO FALL AS THE HEAVIEST RAIN HAS NOW 
ENDED...OR MOVED OFF TO THE NORTH...CONTINUING RUNOFF WILL KEEP THE 
THREAT LEVEL FOR FLOODING ELEVATED ACROSS THE WARNED AREA FOR AT 
LEAST THE NEXT 30-45 MINUTES.

SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE... 
SURPRISE...WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3399 11271 3392 11243 3368 11241 3375 11297
      3400 11297

$$

MP
181 
WGUS55 KPSR 190340
FFWPSR
AZC013-190645-
/O.EXT.KPSR.FF.W.0005.000000T0000Z-150719T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
840 PM MST SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1145 PM MST
    
...THE HASSAYAMPA RIVER NEAR MORRISTOWN IS STILL NEAR 
BANKFULL...WITH A CURRENT STAGE AT 14.08 FT...AND THE PATTON ROAD 
DIP CROSSING REMAINS CLOSED...

AT 835 PM MST...EMERGENCY MANAGEMENT...MEDIA...AND TRAINED SPOTTERS 
CONTINUE TO REPORT EXTENSIVE FLOODING ACROSS THE WARNED 
AREA...MAINLY IN THE WICKENBURG AREA. MANY AREA STREAMS AND WASHES 
CONTINUE TO RUN AT...OR ABOVE BANKFULL. ALTHOUGH SOME AREA STREAMS 
AND WASHES ARE NOW BEGINNING TO FALL...AS THE HEAVIEST RAIN HAS NOW 
ENDED...OR MOVED OFF TO THE NORTH...CONTINUING RUNOFF WILL KEEP THE 
THREAT LEVEL FOR FLOODING ELEVATED ACROSS THE WARNED AREA FOR AT 
LEAST THE NEXT 2-3 HOURS.

SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE... 
SURPRISE...WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3399 11271 3392 11243 3368 11241 3375 11297
      3400 11297

$$

MP
164 
WGUS75 KPSR 190511
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1011 PM MST SAT JUL 18 2015

AZC013-190645-
/O.CON.KPSR.FF.W.0005.000000T0000Z-150719T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1011 PM MST SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MST FOR
NORTHWESTERN MARICOPA COUNTY...

...THE HASSAYAMPA RIVER NEAR MORRISTOWN IS NOW SLOWLY 
RECEDING...WITH A CURRENT STAGE AT 11.57 FT...BUT THE PATTON ROAD 
DIP CROSSING REMAINS CLOSED...

AT 10 PM MST...EMERGENCY MANAGEMENT...MEDIA...AND TRAINED SPOTTERS 
CONTINUE TO REPORT SOME FLOODING ACROSS THE WARNED AREA...MAINLY IN 
THE WICKENBURG AREA. MANY AREA STREAMS AND WASHES CONTINUE TO RUN 
AT...OR ABOVE BANKFULL. ALTHOUGH MANY AREA STREAMS AND WASHES ARE 
NOW BEGINNING TO FALL...AS THE HEAVIEST RAIN HAS NOW ENDED...OR 
MOVED OFF TO THE NORTH...CONTINUING RUNOFF WILL KEEP THE THREAT 
LEVEL FOR FLOODING ELEVATED ACROSS THE WARNED AREA FOR AT LEAST THE 
NEXT 1-1 1/2 HOURS.

SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE... 
SURPRISE...WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3399 11271 3392 11243 3368 11241 3375 11297
      3400 11297

$$

MP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:30 PM MST, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 18, 3:30 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SAT JUL 18 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH POTENTIAL FOR HEAVY RAINFALL WILL
AFFECT MUCH OF THE AREA THROUGH TONIGHT WITH MORE SCATTERED COVERAGE
AGAIN ON SUNDAY. MOSTLY CLOUDY SKIES DURING THIS PERIOD WILL ALSO
HELP TO BRING BELOW NORMAL TEMPERATURES. SOMEWHAT DRIER AIR WILL
MOVE INTO THE REGION EARLY NEXT WEEK WITH A RETURN TO TYPICAL MONSOON
CONDITIONS AND WARMER TEMPERATURES BY MID WEEK.

&&

.DISCUSSION...
TODAY IS TURNING OUT TO BE A MUCH MORE ACTIVE DAY AS PLENTIFUL
MOISTURE IN PLACE IN COMBINATION WITH AN UNSTABLE ENVIRONMENT HAS
ALLOWED FOR SEVERAL AREAS OF THUNDERSTORMS ALREADY BY EARLY THIS
AFTERNOON. THE BEST INSTABILITY WITH MLCAPES NEAR 2000 J/KG EXISTED
OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SINCE LATE MORNING
WITH VALUES CLOSER TO 1000 J/KG OVER SOUTHERN ARIZONA WHERE CLOUDS
LINGERED A BIT LONGER. AN UPPER LEVEL JET MAX LOCATED OVER SOUTHERN
CALIFORNIA NORTHEASTWARD INTO THE CENTRAL ROCKIES IS PROVIDING FOR
STORM ENHANCEMENT OVER OUR WESTERN ZONES. A COUPLE STORMS OVER
SOUTHEAST CALIFORNIA HAVE ALREADY REACHED SEVERE LIMITS AND MAY SEE
SOME ADDITIONAL SEVERE STORMS THROUGH EARLY EVENING AS STORMS
CONTINUE TO TRACK AND DEVELOP INTO SOUTHWEST AND WEST-CENTRAL
ARIZONA. SLOW STORM MOTION AND HIGH PWATS ARE ALSO LEADING TO HEAVY
RAINFALL PRODUCING STORMS WITH FLASH FLOODING STILL A CONCERN THROUGH
THE REST OF TODAY.

OVER SOUTH-CENTRAL ARIZONA...STORMS INITIATED LATE THIS MORNING OVER
NORTHERN MEXICO INITIALLY WITH FURTHER DEVELOPMENT SINCE NOON OVER
PIMA AND SOUTHERN MARICOPA COUNTIES. THOUGH THIS AREA IS IN A LESS
FAVORABLE ENVIRONMENT...STILL COULD SEE SOME LOCALIZED STRONG WIND
GUSTS AND BLOWING DUST AS THESE STORMS MOVE NORTHWARD INTO THE
PHOENIX AREA LATER THIS AFTERNOON INTO THIS EVENING. FLASH FLOOD
POTENTIAL OVER SOUTH-CENTRAL ARIZONA IS DEFINITELY A THREAT INTO THIS
EVENING...ESPECIALLY AS STORMS MOVE OVER POPULATED AREAS.

ACTIVITY SHOULD DIMINISH DURING THE LATE EVENING HOURS...OR AT LEAST
SHORTLY AFTER MIDNIGHT TONIGHT AND THINK THE OVERALL ATMOSPHERE WILL
BE FAIRLY OVERWORKED FROM THE EXTENSIVE CONVECTION EARLIER IN THE
DAY. AM KEEPING AT LEAST CHANCE DURING THE OVERNIGHT HOURS...THOUGH
THINK OVERALL COVERAGE WILL NOT BE HIGH.

GIVEN THAT IT LOOKS LIKE TODAY WILL OVER WORK THE ATMOSPHERE FAIRLY
SUFFICIENTLY...SUNDAY SHOULD SEE MAINLY SCATTERED SHOWERS AND
THUNDERSTORMS AND LESS OF A CHANCE OF ANY STRONG TO SEVERE STORMS AS
FLOW ALOFT BECOMES MORE CONFLUENT. SLIGHTLY DRIER AIR IS ALSO FORECAST
ACROSS THE AREA WHICH COULD HELP MITIGATE STORM CHANCES BUT POPS
THAT ARE WELL ABOVE CLIMO ARE WARRANTED THROUGH THE END OF THE
WEEKEND /PWATS WILL STILL BE IN THE 75TH TO 90TH PERCENTILE/.

THE REAL DRY AIR IS EXPECTED TO ARRIVE MONDAY AND TUESDAY AS THE
REMNANT CIRCULATION FROM TROPICAL STORM DOLORES DRIFTS THROUGH
CALIFORNIA AND USHERS IN A PROLONGED PERIOD OF DRY/SOUTHWESTERLY FLOW
ALOFT. BL MIXING RATIOS ARE FORECAST TO FALL TO AROUND 5-6 G/KG
THROUGH MUCH OF THE UPCOMING WEEK COINCIDENT WITH VIRTUALLY NO
MLCAPE/MUCAPE ACROSS THE AREA. CLIMO- LIKE POPS HAVE BEEN DRAWN IN
MONDAY AND ESPECIALLY FROM TUESDAY ONWARD. THE AREAS MOST LIKELY TO
SEE ANY STORM DEVELOPMENT WOULD BE THE HIGHER TERRAIN SPOTS
NORTH/EAST OF PHOENIX ALTHOUGH EVEN THEY MAY SEE A BREAK AT TIMES
NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

CONSIDERABLE MOISTURE FROM HURRICANE DOLORES REMAINS ACROSS THE AREA
AND WITH AMPLE INSTABILITY PRESENT WE CONTINUE TO HAVE A GOOD CHANCE
OF SHOWERS/STORMS ACROSS THE GREATER PHOENIX AREA LATER THIS
AFTERNOON AND THROUGH THE EVENING HOURS. FOR NOW WE WILL GO WITH
VCSH IN THE TAFS THROUGH ABOUT 01Z...TRANSITIONING TO VCTS AFTER.
DEPENDING ON THE AMOUNT OF STORM COVERAGE...TAFS WILL LIKELY NEED
UPDATING TO REFLECT CATEGORICAL MENTION OF TSRA INSTEAD OF SIMPLY
VICINITY WORDING. WINDS WILL BE HIGHLY VARIABLE DEPENDING AS
OUTFLOWS MAY MOVE ACROSS THE TERMINALS FROM ANY DIRECTION...CHANGING
WITH TIME AS NEW CONVECTION DEVELOPS AND MOVES INTO THE AREA. AFTER
MIDNIGHT WE SHOULD SEE THE ATMOSPHERE STABILIZED...SO WE WILL
TRANSITION INTO SHOWERS INSTEAD OF STORMS...WITH LESSER AMOUNTS OF
COVERAGE SO VCSH WILL RETURN TO THE TAFS. OVERALL...CIGS SHOULD STAY
GENLY AOA 6K FEET UNLESS HEAVY AMOUNTS OF RAIN FALL AT THE TERMINALS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

SIGNIFICANT AMOUNTS OF TROPICAL MOISTURE AND INSTABILITY ARE PRESENT
OVER THE SOUTHEAST CALIFORNIA DESERTS...WITH CAPE VALUES ABOVE 2000
J/KG. THUS WE WILL SEE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AFFECTING THE TERMINAL THROUGH THE EVENING
HOURS...WITH COVERAGE DECREASING AROUND 02Z TO 03Z. CIGS SHOULD
GENLY STAY AOA 5K FEET UNLESS HEAVY RAIN OCCURS AT THE TERMINALS.
WINDS WILL FAVOR THE SOUTHWEST TO WEST BUT COULD BE QUITE VARIABLE
AT TIMES WITH STORM OUTFLOWS MOVING THROUGH THE AREA FROM ANY
DIRECTION. AFTER 06Z EXPECT SCT-BKN DEBRIS CLOUDS MAINLY ABOVE 8K
FEET THROUGH THE MORNING HOURS SUNDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING
MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS
OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH-
CENTRAL ARIZONA. FOR TUESDAY INTO FRIDAY DRIER FLOW WILL PRETTY
CONFINE THUNDERSTORM CHANCES TO THE HIGHER TERRAIN AREAS TO THE EAST
OF PHOENIX. BELOW SEASONAL NORMAL HIGH TEMPERATURES ARE EXPECTED
MONDAY BUT AS THE AIRMASS DRIES A WARMING TREND IS EXPECTED WITH
READINGS CLIMBING TO AROUND NORMAL BY THE MIDDLE OF THE WEEK.
MINIMUM HUMIDITIES WILL GRADUALLY DECREASE AND LOWER INTO THE TEENS
FOR THE MOST PART BY MIDWEEK. WINDS WILL STAY RELATIVELY LIGHT ALL
WEEK...FAVORING NORMAL SOUTHWEST TO WEST DIRECTIONS IN THE AFTERNOON
AND EVENING...WITH TYPICAL OCCASIONAL GUSTINESS.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR POSSIBLY ON
SUNDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ020>028.

CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...CB
FIRE WEATHER...KUHLMAN/CB

In the hours before

Local storm report, Jul 18, 4:03 PM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            5 NE PARKER             34.19N 114.22W
07/18/2015                   LA PAZ             AZ   LAW ENFORCEMENT

            ESTIMATED 4 INCH OF WATER ON ROADWAY AT RIVERSIDE DRIVE
            AND CIENEGA SPRINGS ROAD. WATER FLOWING OVER ROADWAY

&&

EVENT NUMBER PSR1500072

DEWEY
Special weather statement, Jul 18, 4:16 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST SAT JUL 18 2015

AZZ022-023-190015-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
416 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY

UNTIL 515 PM MST

AT 414 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WITTMANN...MOVING NORTHEAST AT 28 MPH.

WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENDALE...PEORIA...SURPRISE...GOODYEAR...BUCKEYE...EL MIRAGE...
YOUNGTOWN...WITTMANN...CIRCLE CITY...SUN CITY WEST...WADDELL...SUN
CITY...SURPRISE STADIUM...LUKE AFB...WHITE TANK MOUNTAIN PARK...
MORRISTOWN...BEARDSLEY AND VISTANCIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3389 11231 3391 11224 3395 11224 3396 11219
      3369 11221 3345 11245 3341 11261 3344 11271
      3357 11287 3399 11271
TIME...MOT...LOC 2314Z 203DEG 25KT 3379 11248

JS
Local storm report, Jul 18, 4:54 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 SE MORRISTOWN         33.84N 112.61W
07/18/2015                   MARICOPA           AZ   TRAINED SPOTTER

            SEVERAL POWER POLES DOWN AND PEA SIZE HAIL.

&&

EVENT NUMBER PSR1500073

DEWEY
Local storm report, Jul 18, 5:11 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
511 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLOOD            6 SSW CIRCLE CITY       33.74N 112.62W
07/18/2015                   MARICOPA           AZ   PUBLIC

            LOCAL MEDIA REPORTS 3-6 INCHES OF RAIN FLOWING OVER
            ROADWAY FROM HEAVY RAIN. CARS UNABLE TO DRIVE THROUGH.

&&

EVENT NUMBER PSR1500074

DEWEY
Local storm report, Jul 18, 5:22 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 NW MORRISTOWN         33.86N 112.63W
07/18/2015                   MARICOPA           AZ   LAW ENFORCEMENT

            2 MILES OF POWER POLES DOWN... US 60 HAS BEEN CLOSED
            BETWEEN MP 122-124.

&&

EVENT NUMBER PSR1500075

DEWEY
Local storm report, Jul 18, 5:46 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
546 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLOOD            1 ESE WICKENBURG        33.96N 112.73W
07/18/2015                   MARICOPA           AZ   TRAINED SPOTTER

            2 INCH OF RAIN MEASURED IN 30 MIN. FLOODED ROADWAYS.

&&

EVENT NUMBER PSR1500076

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:01 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 18, 5:11 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 18, 5:40 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma3 hr
Jul 18, 8:02 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal118 min
Jul 18, 11:24 PM MSTAreal Flood WarningPSRMaricopa6 hr

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.